Indiana, 2003Flood in Indiana, May 31, 2003 to May 31, 2004
May 31, 2003 to May 31, 2004 · NWS IND · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 31, 2:10 PM EST, 5 hours 17 minutes earlier.
Area forecast discussion, May 31, 2:10 PM EST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
210 PM EST SAT MAY 31 2003
MUCH COOLER WILL BE OVER THE FORECAST AREA TONIGHT.
SKIES WILL CLEAR EARLY THIS EVENING. ALREADY COOL AFTERNOON
TEMPERATURES WILL GET COOLER OVERNIGHT.
LOW PRESSURE WAS OVER PENNSYLVANIA THIS AFTERNOON. HIGH PRESSURE WAS
OVER THE UPPER MISSISSIPPI VALLEY. AN UPPER LOW PRESSURE WAS OVER
LAKE ERIE. STRATOCUMULUS CLOUDS COVERED THE FORECAST AREA. CLEARING
TO THE NORTH WAS PROGRESSING SLOWLY...BUT SHOULD INCREASE EARLY THIS
EVENING AS THE AIR BECOMES MORE STABLE.
MODELS MOVE THE SURFACE AND UPPER LOW TO THE EAST COAST LATER
TONIGHT. THE SURFACE HIGH PRESSURE IS FORECAST TO MOVE SOUTHEAST
TOWARD THE AREA. THE HIGH PRESSURE WILL MOVE OVER THE AREA TOMORROW.
CIRRUS CLOUDS SHOULD INCREASE IN THE AFTERNOON WHEN AN UPPER TROUGH
MOVES SOUTHEAST INTO THE UPPER PLAINS STATES. CLOUDS SHOULD THICKEN
AND LOWER A BIT ON SUNDAY NIGHT AND MONDAY AS THE UPPER TROUGH
CONTINUES SOUTHEAST. PREFER THE STRONGER AND SOMEWHAT SLOWER TROUGH
SHOWN BY THE GFS. WILL PUT A CHANCE OF SHOWERS OVER THE SOUTHWEST
PART OF THE AREA MONDAY AFTERNOON...AND A CHANCE OF SHOWERS OVER ALL
THE AREA MONDAY NIGHT.
WILL TEND TOWARD THE COOLER MAV TONIGHT. AFTERNOON READINGS WERE
QUITE COOL ALREADY. WILL STAY NEAR THE COOLER MAV TOMORROW WITH AN
INCREASE IN CIRRUS CLOUDS...BUT WILL TREND TOWARD THE WARMER MET
SUNDAY NIGHT BECAUSE OF THE CLOUDINESS.
.IND...NONE.
DS
Hazardous weather outlook, May 31, 5:20 AM EST, 14 hours 7 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-011015-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
520 AM EST SAT MAY 31 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY
STRONG LOW PRESSURE OVER OHIO WILL CONTINUE TO MOVE EAST. WINDS WILL
GUST FROM 20 TO 30 MPH FROM LATE MORNING ON.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS FROM LATE AFTERNOON TUESDAY
THROUGH WEDNESDAY THEN A CHANCE OF SHOWERS ON THURSDAY AND FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER IMFORMATION STATEMENT...
SEVERE WEATHER SPOTTERS WILL NOT BE NEEDED TODAY.
Flood, Tippecanoe
- When
- May 31, 7:27 PM EST to May 31, 11:59 PM EST
- Where
- Tippecanoe forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.389, -86.894 (the zone’s center; the record gives no point)
Heavy rain fell on occasions toward the end of May causing minor flooding along the Wabash River at Lafayette that continued into early June. The river crested at 14.14 feet (Flood Stage is 11 feet) on June 1.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Colorado, May 31, 20031 death · 1 injured · 53 kt wind · 2 events
- Rip Current in Florida, May 31, 20031 death · 1 event
- Damaging Wind in North Carolina, May 31, 2003$750,000 · 87 kt wind · 1 event
- Flash Flooding and Damaging Winds in Maryland, May 31, 2003$212,000 · 53 kt wind · 13 events
- Damaging Wind in North Carolina, May 31, 2003$250,000 · 70 kt wind · 1 event
- Flash Flooding and Hail in Texas, May 31, 2003$120,000 · 1.75 in hail · 11 events
- Lightning Strike in North Carolina, May 31, 2003$100,000 · 1 event
- Hail in North Carolina, May 31, 2003$75,000 · 1.75 in hail · 1 event
- Hail and Damaging Wind in Texas, May 31, 2003$65,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in South Dakota, May 31, 20031 injured · $40,000 · 1.25 in hail · 3 events
- Damaging Wind in South Carolina, May 31, 2003$50,000 · 75 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, May 31, 2003$24,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5327873.